Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 29, 2013, 1:48 AM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2013, 1:48 AM CDT (06:48 UTC)
- Expired
- Sep 29, 2013, 6:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 3:09 AM CDT | FLASH FLOOD | New Braunfels, TX | SEVERAL LOW WATER CROSSINGS FLOODED IN COMAL COUNTY. |
| Sep 29, 3:19 AM CDT | HEAVY RAIN 3 | 4 E Canyon Lake Dam, TX | THREE INCHES OF RAIN IN PAST TWO HOURS. |
| Sep 29, 3:51 AM CDT | HEAVY RAIN 4 | 7 Nne New Braunfels, TX | NWS EMPLOYEE REPORTED A STORM TOTAL SO FAR OF 7.4 INCHES SINCE SATURDAY MORNING. ESTIMATED 4 TO 4.5 INCHES IN THE LAST 6 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424
WGUS54 KEWX 290648
FFWEWX
TXC029-091-187-290930-
/O.NEW.KEWX.FF.W.0032.130929T0648Z-130929T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 AM CDT SUN SEP 29 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BEXAR COUNTY...
COMAL COUNTY...
NORTHWESTERN GUADALUPE COUNTY...
* UNTIL 430 AM CDT.
* AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY
RAINFALL HAS DEVELOPED ACROSS NORTHERN COMAL COUNTY. THESE
STORMS ARE SLOWLY MOVING SOUTHWARD...AND ADDITIONAL SHOWERS AND
THUNDERSTORMS HAVE ALSO BEGUN TO DEVELOP AHEAD OF THE MAIN CLUSTER
OF THUNDERSTORMS. DOPPLER RADAR ESTIMATES THAT THE THUNDERSTORMS
ARE PRODUCING INTENSE RAINFALL RATES EXCEEDING 4 TO 5 INCHES PER
HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANYON LAKE DAM...NEW BRAUNFELS...UNIVERSAL CITY...BULVERDE...
CIBOLO...FISCHER...GARDEN RIDGE...GERONIMO...LIVE OAK...MARION...
MCQUEENEY...SCHERTZ...SELMA...SPRING BRANCH...TIMBERWOOD PARK AND
ZORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2999 9830 2981 9801 2976 9799 2978 9796
2970 9783 2943 9818 2971 9862
$$3 follow-up statements
965
WGUS74 KEWX 290835
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 AM CDT SUN SEP 29 2013
TXC029-091-187-290930-
/O.CON.KEWX.FF.W.0032.000000T0000Z-130929T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-BEXAR TX-COMAL TX-
335 AM CDT SUN SEP 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
COMAL...NORTHEASTERN BEXAR AND NORTHWESTERN GUADALUPE COUNTIES...
MOST OF THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNING AREA.
HOWEVER...LIGHT TO MODERATE RAIN WILL CONTINUE EARLY THIS MORNING.
THE COMAL COUNTY SHERIFF'S OFFICE HAS REPORTED NUMEROUS LOW WATER
CROSSINGS ACROSS THE COUNTY ARE FLOODED. ADDITIONALLY...A COCORAHS
OBSERVER NEAR CANYON LAKE REPORTED 3 INCHES OF RAIN SINCE 1 AM.
LOCATIONS IN THE WARNING AREA INCLUDE ZORN...SPRING BRANCH AND CANYON
LAKE DAM.
LAT...LON 2999 9830 2981 9801 2976 9799 2978 9796
2970 9783 2943 9818 2971 9862
$$786
WGUS54 KEWX 290922
FFWEWX
TXC029-091-187-291130-
/O.EXT.KEWX.FF.W.0032.000000T0000Z-130929T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
422 AM CDT SUN SEP 29 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BEXAR COUNTY...
COMAL COUNTY...
NORTHWESTERN GUADALUPE COUNTY...
* UNTIL 630 AM CDT.
* AT 419 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT SCATTERED LIGHT TO MODERATE SHOWERS ARE EXPECTED
TO DEVELOP ACROSS THE WARNING AREA EARLY THIS MORNING. EVEN THOUGH
HEAVY RAINFALL IS NOT EXPECTED FROM THIS NEW ACTIVITY...THE RAIN
WILL FALL ACROSS AREAS WHICH HAVE ALREADY RECEIVED 4 TO 5 INCHES
OVERNIGHT AND ANY ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF AND
CAUSE FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANYON LAKE
DAM...NEW BRAUNFELS...UNIVERSAL CITY...BULVERDE...CIBOLO...
FISCHER...GARDEN RIDGE...GERONIMO...LIVE OAK...MARION...
MCQUEENEY...SCHERTZ...SELMA...SPRING BRANCH...TIMBERWOOD PARK AND
ZORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
&&
LAT...LON 2999 9830 2981 9801 2976 9799 2978 9796
2970 9783 2943 9818 2971 9862
$$818
WGUS74 KEWX 291130
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 AM CDT SUN SEP 29 2013
TXC029-091-187-291139-
/O.EXP.KEWX.FF.W.0032.000000T0000Z-130929T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-BEXAR TX-COMAL TX-
630 AM CDT SUN SEP 29 2013
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 630 AM CDT
FOR COMAL...NORTHEASTERN BEXAR AND NORTHWESTERN GUADALUPE COUNTIES...
HEAVY RAINFALL IS NO LONGER EXPECTED. HOWEVER...LIGHT TO MODERATE
RAIN IS POSSIBLE THROUGHOUT THE MORNING. NO ADDITIONAL FLOODING IS
EXPECTED AT THIS TIME.
LAT...LON 2999 9830 2981 9801 2976 9799 2978 9796
2970 9783 2943 9818 2971 9862
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 11:45 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 28, 11:45 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT SAT SEP 28 2013 .AVIATION... SLOW MOVING COLD FRONT EXTENDS ALONG I35 AND THIS THE FOCUS OF RAINFALL TONIGHT. CIGS WILL LOWER TO MVFR AT I35 TERMINALS WITH RAIN. THERE WILL ALSO BE SOME TSRA AT TIMES. EXPECT THESE CONDITIONS TO LAST THROUGH THE NIGHT. RAIN HAS ENDED AT DRT...BUT THERE IS A SLIGHT CHANCE FOR AN ISOLATED SHOWER THERE. EITHER WAY CIG SHOULD DROP TO MVFR NEAR SUNRISE SUNDAY. NO IMPROVEMENT AT ALL TERMINALS UNTIL AROUND NOON SUNDAY WHEN CIGS SHOULD RISE TO VFR. EXPECTING CLEARING SKIES EARLY EVENING. && .PREV DISCUSSION... /ISSUED 300 PM CDT SAT SEP 28 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS SOUTH CENTRAL TEXAS AS SFC HEATING DESTABILIZED THE TROPICAL AIRMASS. A COLD FRONT WAS ALSO MOVING SOUTHEAST AND HAD MOVED INTO THE EDWARDS PLATEAU. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE COLD FRONT SLOWLY SAGS SOUTHWARD PROVIDING THE FOCUS FOR CONVECTION. PWATS WILL BE AROUND 2 INCHES AS THE NORTHERN STREAM S/W TAPS INTO TROPICAL PACIFIC MOISTURE IN ADDITION TO THE LOW LEVEL GULF MOISTURE. THIS MEANS THAT LOCALLY HEAVY RAINFALL IS LIKELY. RAINFALL TOTALS WILL AVERAGE BETWEEN ONE QUARTER AND ONE HALF INCH WITH ISOLATED TOTALS OF 1 TO 3 INCHES POSSIBLE. DUE TO ONGOING DROUGHT CONDITIONS...ONLY MINOR FLOODING OF STREETS AND STREAMS IN URBAN AREAS IS EXPECTED DUE TO RUNOFF FROM IMPERVIOUS SURFACES. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY INTO SUNDAY NIGHT AS THE UPPER LEVEL TROF AXIS AND ATTENDANT FRONTAL BOUNDARY MOVE SLOWLY TOWARDS THE COAST. LOWS TONIGHT AND SUNDAY NIGHT WILL CONTINUE TO RUN ABOVE NORMAL. HIGHS ON SUNDAY WILL BE NEAR NORMAL DUE TO CLOUDS AND PCPN. LONG TERM (MONDAY THROUGH SATURDAY)... ISOLATED SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST ON MONDAY AS THE UPPER LEVEL TROF AXIS FINALLY SHIFTS TO THE SE OF OUR REGION. TUESDAY THROUGH WEDNESDAY WILL BE DRY AS A WEAK RIDGE ALOFT BUILDS WESTWARD FROM MEXICO. SEA-BREEZE SHOWERS RETURN ON THURSDAY AND FRIDAY AS A SFC LOW DEEPENS OVER THE TEXAS/OKLAHOMA PANHANDLES. ABOVE NORMAL TEMPERATURES WILL CONTINUE MONDAY THRU FRIDAY. THE FIRST STRONG COLD FRONT OF THE FALL SEASON WILL ARRIVE FRIDAY NIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY THE FROPA. HIGHS ON SATURDAY OF NEXT WEEK WILL RANGE FROM THE UPPER 70S ACROSS THE HILL COUNTRY TO MID 80S SOUTHWEST WITH NORTHERLY WINDS ON 15 TO 20 MPH IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 88 71 89 71 / 80 60 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 72 87 69 88 68 / 70 60 30 20 10 NEW BRAUNFELS MUNI AIRPORT 71 88 70 89 69 / 60 50 20 20 10 BURNET MUNI AIRPORT 69 84 66 88 68 / 80 50 20 10 10 DEL RIO INTL AIRPORT 71 85 71 90 71 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 70 85 67 88 68 / 80 60 20 20 10 HONDO MUNI AIRPORT 72 89 69 90 69 / 60 40 20 10 10 SAN MARCOS MUNI AIRPORT 71 88 69 88 68 / 70 50 30 20 10 LA GRANGE - FAYETTE REGIONAL 75 88 73 89 72 / 60 50 40 30 20 SAN ANTONIO INTL AIRPORT 73 88 71 89 72 / 60 50 20 20 10 STINSON MUNI AIRPORT 74 89 72 90 73 / 60 40 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...05
Hazardous weather outlook, Sep 28, 2:30 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT SAT SEP 28 2013 TXZ171>173-183>194-202>209-217>225-228-291200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 230 PM CDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE ROCKIES WILL MOVE INTO THE UPPER MIDWEST. THIS SYSTEM WILL ENHANCE GULF MOISTURE ADVECTION ACROSS SOUTH CENTRAL TEXAS. THE DEEP MOISTURE ACROSS OUR AREA WILL COMBINE WITH AN APPROACHING COLD FRONT TO PROMOTE THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH EARLY SUNDAY. THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE TONIGHT THROUGH EARLY SUNDAY. DUE TO THE MOIST AIRMASS SPREAD OVER OUR AREA...LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL TOTALS FOR TODAY THROUGH SUNDAY ARE EXPECTED TO BE ONE INCH OR LESS...BUT A FEW LOCATIONS MAY SEE ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE SUNDAY MORNING WITH RAIN CHANCES BEGINNING TO DECREASE DURING SUNDAY AFTERNOON. SLIGHT CHANCES FOR RAIN WILL CONTINUE ON MONDAY AS THE WEAK COLD FRONT WASHES OUT OVER THE COASTAL PLAINS/UPPER TEXAS COAST. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK WITH NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 28, 11:37 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT SAT SEP 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD PFLUGERVILLE 30.44N 97.62W
09/28/2013 TRAVIS TX PUBLIC
PUBLIC REPORTED FLOODING OF FM 685.
&&
BRUEWXLocal storm report, Sep 29, 1:44 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 AM CDT SUN SEP 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM HEAVY RAIN 4 W RIO MEDINA 29.43N 98.95W
09/29/2013 M2.50 INCH MEDINA TX PUBLIC
2.50 INCHES OF RAIN IN 90 MINUTES.
&&
EVENT NUMBER EWX1300574
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:40 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 28, 10:58 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Sep 28, 11:16 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Sep 29, 1:56 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 29, 2:00 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more | 5 hr |
| Sep 29, 3:21 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 3 hr |
| Sep 29, 4:25 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 2 hr |
| Sep 29, 5:20 AM CDT | Areal Flood Advisory | EWX | Bexar, Wilson | 2 hr |
| Sep 29, 6:39 AM CDT | Areal Flood Advisory | EWX | Lee | 111 min |
| Sep 29, 10:35 AM CDT | River Flood Warning | EWX | Karnes | 10 hr |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 105 min |
| Sep 29, 10:42 AM CDT | River Flood Warning | EWX | Gonzales | 10 hr |
| Sep 29, 1:19 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 8 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.